I am in need of a metaphorical lift

Starburst
Starburst Member Posts: 2,546
edited 4. Mar 2014, 04:27 in Living with Arthritis archive
Some of you may recall I started cimzia injections in August and that they were making me vomit frequently (amongst other unpleasant symptoms). I took a short break; the symptoms slowly eased up but as the cimzia has built back up in my system, I have become unwell again. I've persevered for a while, so the decision has been made to discontinue the only drug in 4.5 years that not only has managed to help my condition but actually put it into remission! As you can imagine, I'm pretty gutted.

I'm got less than 3 months to go until I finish my degree and I have loads of academic work to do. I'm nervous about coping with everything. I'm sad because everything was going so well and it's frustrating that everything seems to be a struggle for me.

After reading that back, maybe I don't need a metaphorical lift, just a kick up the backside. :lol:

Comments

  • dibdab
    dibdab Member Posts: 1,498
    edited 30. Nov -1, 00:00
    You certainly don't need a kick of any kind, you've done such a tremendous job of keeping on keeping on!!!!!!! I'm really sorry to hear that you can't tolerate the meds, but it's important to listen to your body, and it seems to have been shouting very loud :o

    You know 3 months is just 12 weeks, and if you pace yourself I'm sure you can get to the end of the course, then be free to search out the next step. I wonder if a course of steroids would tide you over? Has the rheumy suggested a next step?

    Wish there was a magic pick me up out there :roll: . Sending some hugs and positive thoughts your way. (((((((((((((( ))))))))))))))))))

    Deb x
  • stickywicket
    stickywicket Member Posts: 26,619
    edited 30. Nov -1, 00:00
    Sorry, Sophie. No can do re the kick up the backside. If I was clever with pics I'd send you one of a hot air balloon to lift you but, as it is, I can only say that if anyone can deal with this you can. It's come at an utterly rubbish time for you and I'm so sorry. You've done brilliantly up to now with your degree and I'm sure that will continue. I hope they can sort something out for you medswise asap. (((())))
  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    Kick? No way. I cannot lift either thanks to the arm but I have no doubt that if anyone can do it, you can. You've overcome much in your short life and what sets you apart from a fair few is your utter refusal to fully cede to the ridiculous demands of this stupid disease. I agree that the timing is rubbish but (and I can't believe I'm about to type this) what about a short course of pred to see you through? Could that be a possibility? DD
  • Boomer13
    Boomer13 Member Posts: 1,931
    edited 30. Nov -1, 00:00
    Sending you encouragement and positive thoughts. You are doing great with/despite the hideous effects of RA. You deserve hugs and pats on the back for your achievements, so be kind to yourself. Maybe pred could help get you though.... :?:

    Hang in there Sophie..
  • toady
    toady Member Posts: 1,132
    edited 30. Nov -1, 00:00
    So sorry to hear that the cimzia turned out to be a two-edged sword for you after all :( Any point being a Job's comforter and saying that you won't have to put up with your horrible side-effects.. and that you know it's the cimzia that was causing them.. no I didn't think so. :(

    What is the plan now, have you got very far discussing your next move - wishing you all the best and much sympathy, toady x
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    Kickupthebum.com...............I don't think so Sophie. You have coped with so many ups and downs in your young life you are an inspiration how you manage to cope. I am keeping my fingers crossed that they can sort something out for you till you get through your next few months, hang in there Sophie we are all behind you..............Marie xx
  • barbara12
    barbara12 Member Posts: 21,234
    edited 30. Nov -1, 00:00
    Sophie you have worked so hard on this degree, you will finished it come what may ,I am so sorry the meds have stopped working after all those years ...I really do feel for you and hope they can find something to help you through this..good Luck with it all..(((())))
  • Mat48
    Mat48 Member Posts: 1,161
    edited 30. Nov -1, 00:00
    An awful big hug (rather than any kind of kick?!) for you Sophie. Not been here much lately but spotted this and wanted to say how sorry I am. There's a thread about Cimzia intolerance on NRAS HealthUnlocked too. Mat xx
  • stickywicket
    stickywicket Member Posts: 26,619
    edited 30. Nov -1, 00:00
    How's it going, Sophie? I'm thinking of you very much.
  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    As always, I felt a bit better once I pressed send and a lot better once I read your kind and generous words. Thank you, even though I'm a whinger who doesn't deserve it! :roll: :lol:

    I have a medication plan; got a 'script for increased MTX dose and I see rheum on 26th March to discuss increasingly leflunomide while we wait for me to try a new anti TNF. Both nurses and the rheum know that I'm not willing to faff about with a new drug when I'm so close to the end of my degree. I'm hoping we can find a concoction to keep me stable temporarily. I feel calmer knowing there is a plan.

    Oral prednisolone is not an options for me. It works well but it wreaks havoc with my mood and my mental health has been stable for ages, so we don't want to rock the boat. If push comes to shove, a steroid depot is an option.

    It's a hectic couple of months and I can't promise to be around lots but I'll try my best. Thank you again, you wonderful people.
  • Kittkat
    Kittkat Member Posts: 309
    edited 30. Nov -1, 00:00
    Good luck with the end of your degree Sophie :D

Who's Online

8
frogmorton
frogmorton
scotleag
scotleag
Sophieff21
Sophieff21
+5 Guests